Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pinching sensation in wrist with swollen, purplish veins, swollen veins in palm after gestational diabetes test, swelling recedes on keeping the hand above head. Worrisome?

Today I did the time consuming 3 hour Gestational Diabetes test. Many hours later I get a pinch type of sensation in my wrist only to find that my veins have become swollen and dark purple like. Even some of the veins in my palm started to swell. If I keep my hand above my head the swelling goes down. how long will this last. what caused it and is it of a major concern? Please help....thanks..concerned mom
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
sometimes after piercing the skin to draw the blood some people can develop swollen veins due to some excavation of blood,
when you elevate the hand above heart level the blood supply to vein decreases and the swelling will decrease,
later it will form blood clot that will take around one week to absorb.
take care.
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor